Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 54, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 5, 2009, 9:24 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 9:24 PM CDT (02:24 UTC)
- Expired
- May 6, 2009, 3:29 PM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Coldwater Creek near Milton (MLNF1). The gauge peaked at 10.11 ft at May 7, 2009, 1:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02370500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 5, 3:56 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 5, 3:56 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT TUE MAY 5 2009 .SHORT TERM (TONIGHT AND WEDNESDAY)...ACTIVE SEABREEZE THIS AFTERNOON HAS KICKED OFF NUMEROUS STORMS IN A BAND NORTH OF THE I-10 CORRIDOR. ISOLATED SEVERE MULTI-CELL STORMS THIS AFTERNOON DEVELOPING IN A REGION OF MLCAPES RUNNING 3500-4000 J/KG. A PERSISTENT BACKBUILDING COMPLEX OF STORMS IS ALSO SEEN OVER THE FLORIDA PANHANDLE NORTH OF I-10 (ALONG COLLIDING OUTFLOWS) PRODUCING SOME 7 TO 9 INCHES OF RAIN AROUND THE MUNSON AREA (GETTING FLOODING REPORTS IN THAT REGION AT THIS TIME). STAY TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS THROUGH THE AFTERNOON. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY IN THE EARLY EVENING HOURS WITH THE LOSS OF INSTABILITY. WE WILL SEE MORE STORMS TOMORROW AS A COMPLEX ROLLS ACROSS NORTHERN MISSISSIPPI/ALABAMA SENDING STRONGER OUTFLOW GENERATED ACTIVITY EASTWARD ACROSS OUR INLAND COUNTIES IN THE AFTERNOON CLOSER TO THE QUASI-STATIONARY FRONTAL BOUNDARY. WE CARRY OUR HIGHEST POPS TOMORROW INLAND WITH CHANCE POPS ALONG THE COAST. AGAIN, DURING THE PERIOD OF MAX HEATING TOMORROW WE COULD SEE SOME STRONGER STORMS...PARTICULARLY NORTH OF HIGHWAY 84. /05 .LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...NO CHANGES TO THE LONGER RANGE FORECAST THIS PACKAGE. WE KEEP CHANCE POPS GOING INTO THURSDAY GIVEN A REMNANT RIBBON OF HIGHER MOISTURE SET UP ACROSS OUR AREA IN A PATTER SYNOPTICALLY FAVORED FOR SEABREEZE CONVECTION IN THE AFTERNOON. STRONGER SHORTWAVE ENERGY WILL BE PASSING WELL TO THE NORTH...SO WILL KEEP POPS IN THE SCATTERED DIURNAL CONFIGURATION THURSDAY. STILL EXPECTING A BRIEF RESPITE FROM HIGHER POPS FRIDAY INTO SATURDAY...AND LEFT THE PREVIOUS PACKAGE ALONE OF RETURNING POPS TO THE FORECAST EARLY NEXT WEEK. /05 && .MARINE...WINDS RUNNING A BIT ABOVE GUIDANCE AGAIN TODAY WITH PERIODS OF 15 TO 20 KTS FROM THE SOUTH/SOUTHWST BEING REPORTED FROM MID BAY LIGHT...MESONET SITES AROUND MOBILE BAY...AS WELL AS BUOY 42012 SOUTH OF ORANGE BEACH. SEABREEZE HAS BEEN A BIT STRONGER THAN THE MODELS WOULD SUGGEST OVER THE NEAR SHORE WATERS...AND WE KEPT THE WINDS UP THROUGH LATE TODAY AND AGAIN FOR TOMORROW OVER THE MARINE AREA. OTHERWISE...SOUTHERLY FLOW CONTINUE THROUGH LATE WEEK GIVEN RIDGE TO THE WEST AND QUASI-STATIONARY BOUNDARY WELL TO THE NORTH. /05 && .AVIATION...MOST OF THE SCATTERED STORMS WILL REMAIN CONCENTRATED NORTH OF THE COAST THROUGH EARLY EVENING...HOWEVER A SMALL BATCH OF STORMS OFF PERDIDO PASS WILL MOVE UP THROUGH THE KPNS OPERATING AREA THROUGH 00Z. WE WILL KEEP A MENTION OF THUNDERSTORMS AROUND PENSACOLA REGIONAL THROUGH 00Z. OTHERWISE...THEN WE BRING MVFR CIGS AND VSBYS (LIGHT FOG) IN FOR TONIGHT. THUNDERSTORMS TOMORROW WILL BE CONCENTRATED FARTHER INLAND...HOWEVER SCATTERED STORMS ALONG THE COAST NEAR THE TAF SITES IN THE LATE MORNING AND AFTERNOON ARE POSSIBLE. /05 && .FIRE WEATHER...A MOIST SOUTHERLY TRANSPORT FLOW WILL CONTINUE THROUGH THURSDAY WITH HIGH PRESSURE CENTERED TO THE EAST OFF THE ATLANTIC COAST AND QUASI-STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL MISSISSIPPI AND ALABAMA. SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 84 69 85 / 30 50 30 40 PENSACOLA 69 83 70 84 / 30 40 30 30 DESTIN 71 80 71 81 / 30 40 30 30 EVERGREEN 65 84 67 85 / 30 60 60 50 WAYNESBORO 67 85 66 86 / 30 70 60 40 CAMDEN 65 83 67 85 / 30 70 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 5, 10:50 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT TUE MAY 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1050 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A FRONTAL BOUNDARY REMAINS NORTHWEST OF THE FORECAST AREA...WHICH KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE AS THE BEST ATMOSPHERIC INSTABILITY REMAINS ALONG AND AHEAD OF THE FRONT IN OUR AREA. STORMS WILL FILL IN WITH THE HEATING OF THE DAY. ANY SEVERE THUNDERSTORM DEVELOPMENT THAT OCCURS WILL BE ISOLATE DIN NATURE AND MAINLY NORTH OF THE COASTAL COUNTIES DURING THE AFTERNOON. LARGE HAIL AND WIND GUSTS AS HIGH AS 60 MPH WILL BE THE MAIN THREAT. THUNDERSTORMS WILL DECREASE IN COVERAGE DURING THE MID TO LATE EVENING HOURS. LATE TONIGHT...PATCHY FOG DEVELOPS WITH SOME LOCALES SEEING VISIBILITY POSSIBLY DROPPING TO LESS THAN A MILE AT TIMES. DUE TO RECENT...VERY HEAVY RAINFALL AMOUNTS OVER SOUTHEAST MISSISSIPPI...SEVERAL RIVERS THERE...WILL EXPERIENCE MINOR FLOODING IN THE NEAR TERM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS LOW ALTHOUGH A CHANCE WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Local storm report, May 5, 3:52 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD MUNSON 30.86N 86.87W
05/05/2009 SANTA ROSA FL EMERGENCY MNGR
FLOOD WATERS GETTING INTO A CHURCH ON HIGHWAY 4 AND
MUNSON HIGHWAY.
&&Local storm report, May 5, 4:23 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG MUNSON 30.86N 86.87W
05/05/2009 SANTA ROSA FL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 4 IN MUNSON.
&&Special weather statement, May 5, 4:40 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT TUE MAY 5 2009 ALZ051>053-052230- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...GROVE HILL... 440 PM CDT TUE MAY 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CULLOMBURG...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BLADON SPRINGS...SERVICE...COFFEEVILLE...WEST BEND...CHILTON AND PEACOCK THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 5, 5:06 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT TUE MAY 5 2009 ALZ051-053-052300- CLARKE-CHOCTAW- 506 PM CDT TUE MAY 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND CHOCTAW COUNTIES... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOLINGER...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR COFFEEVILLE. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CULLOMBURG...BARRYTOWN...BLADON SPRINGS AND WOMACK HILL THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| May 6, 10:59 AM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| May 6, 1:05 PM CDT | Flash Flood Warning | MOB | Choctaw | 3 hr |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| May 6, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 44 min |
| May 6, 2:06 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| May 6, 2:52 PM CDT | Flash Flood Warning | MOB | Clarke | 109 min |
| May 6, 3:11 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 53 min |
| May 6, 3:16 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 2 hr |
| May 6, 3:29 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 45 min |
| May 6, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 57 min |
| May 6, 3:34 PM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 5 hr |
| May 6, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 66 min |
| May 6, 4:58 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 47 min |
| May 6, 5:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 25 min |
| May 6, 6:30 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 17 hr |
| May 6, 6:36 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 3 hr |
| May 6, 1:43 PM CDT | Areal Flood Advisory | MOB | Wayne | 2 hr |
| May 6, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 44 min |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.